Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 35, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 30, 2019, 8:23 AM EDT for Brown County, Ohio. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2019, 8:23 AM EDT (12:23 UTC)
- Expired
- Jul 30, 2019, 10:17 AM EDT
- In force
- 114 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Brown County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WGUS51 KILN 301223
FFWILN
OHC015-301430-
/O.NEW.KILN.FF.W.0035.190730T1223Z-190730T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
823 AM EDT Tue Jul 30 2019
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southern Brown County in southwestern Ohio...
* Until 1030 AM EDT.
* At 823 AM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. 2 to 3 inches of rain have
fallen in the past two hours. Heavy rain continues to fall with
another inch possible. Runoff from this excessive rainfall will
cause flash flooding to occur.
* Some locations that will experience flooding include...
Ripley, Decatur, Higginsport and Redoak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3872 8384 3876 8386 3877 8392 3879 8395
3879 8398 3878 8401 3878 8403 3885 8387
3885 8369 3878 8370
$$
Binau1 follow-up statement
642
WGUS71 KILN 301417
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1017 AM EDT Tue Jul 30 2019
OHC015-301427-
/O.CAN.KILN.FF.W.0035.000000T0000Z-190730T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown OH-
1017 AM EDT Tue Jul 30 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN BROWN COUNTY IS CANCELLED...
The heavy rain has ended and flooding is no longer expected to pose a
threat.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3872 8384 3876 8386 3877 8392 3879 8395
3879 8398 3878 8401 3878 8403 3885 8387
3885 8369 3878 8370
$$
BinauWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:57 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 30, 6:57 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 657 AM EDT Tue Jul 30 2019 .SYNOPSIS... A cold front will move into the area late today and then slowly cross the region tonight and Wednesday before finally pushing off to the east on Wednesday night. High pressure will build into the Great Lakes for the end of the week into the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and embedded thunderstorms continue to slowly track across eastern counties this morning. Expect additional showers and thunderstorms will develop across the region during the day as weak disturbances travel through a mid level trough that has its axis near the Indiana-Ohio border through the day. While it won't be a wash out, most locations will get some measurable rainfall today with the exception being in parts of west central Ohio. Temperatures will not rise much with mainly cloudy skies and precipitation in the region. Highs will generally be in the lower 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Mid level trough across the region will not start to move out until Wednesday. Meanwhile at the surface, a cold front will enter the region from the west at the beginning of the period and take until near the end of the period before exiting out of the eastern counties. Precipitation should diminish through the evening. But additional showers and thunderstorms will develop on Wednesday, particularly in eastern counties. Temperatures will drop into the lower to mid 60s tonight with highs getting back into the lower 80s on Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A weather system will be exiting the region at the start of the long term time period. The potential for a few thunderstorms across the lower Scioto Valley will come to an end Wednesday night. Although an isolated shower or storm cannot be ruled out, expect generally dry conditions for the remainder of the long term time period. Made only minor adjustments to the blend for temperatures. High temperatures through the long term will mostly be in the 80s and low temperatures will be in the 60s. Increased cloud cover from the blend during the daytime hours as the blend tends to underestimate cu development. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... Generally MVFR ceilings across the region will lift to VFR toward 18Z. Scattered to numerous showers and thunderstorms will move across the region through much of the day. The precipitation will bring temporary lower conditions. Heading towards 00Z precipitation will diminish and clouds will eventually scatter. Wind will become light and with lingering low level moisture expect some visibility restrictions to develop late in the TAF period. There could also be some stratus. Quite a bit of uncertainty with fog/stratus development and there is the potential for conditions to be lower than is reflected in the TAFs. OUTLOOK...MVFR/IFR ceilings and visibility likely Wednesday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...Novak AVIATION...
Hazardous weather outlook, Jul 30, 5:00 AM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 500 AM EDT Tue Jul 30 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-310900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 500 AM EDT Tue Jul 30 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:24 AM EDT | Areal Flood Advisory | ILN | Brown | 3 hr |
| Jul 30, 2:00 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| Jul 30, 2:15 PM EDT | Areal Flood Advisory | ILN | Warren | 3 hr |
| Jul 30, 2:32 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton, Warren | 3 hr |
| Jul 30, 2:50 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 40 min |
| Jul 30, 3:02 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton, Warren | 2 hr |
| Jul 30, 3:22 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Jul 30, 3:30 PM EDT | Special Weather Statement | ILN | Hamilton | 30 min |
| Jul 30, 3:53 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 27 min |
| Jul 30, 4:11 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 17 min |
| Jul 30, 4:24 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Jul 30, 6:58 PM EDT | Areal Flood Advisory | ILN | Licking | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.